MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON REVISION INSERT X3 SZ6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON REVISION INSERT X3 SZ6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5612-X-613
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
This pi is for the revision of the insert.Patient dislocated his poly.Dr.Reduced it a week or so prior to the revision.Upon removal of the poly significant wear was found on the underside.Dr.Does not believe it to be an implant malfunction but more so on the lack of patient compliance.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned tibial insert and its components indicated that the poly insert received was actually a triathlon ts tibial insert, as noted by the shape of the device as well as the catalog number visible on the underside of the device (catalog engraving: 5537-g-613-e).The tibial insert exhibited significant wear on the underside, as reported, which is indicative of the insert never having fully locked into the baseplate.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient experienced a dislocation and surgeon performed closed reduction.A week following the closed reduction, the patient was revised.During the revision, significant wear was observed on the underside of the tibial insert.Visual inspection of the returned tibial insert and its components indicated that the poly insert received was actually a triathlon ts tibial insert, as noted by the shape of the device as well as the catalog number visible on the underside of the device (catalog engraving: 5537-g-613-e).The tibial insert exhibited significant wear on the underside, as reported, which is indicative of the insert never having fully locked into the baseplate.The triathlon revision baseplate and hinge knee system surgical protocol compendium indicates in the system compatibility chart that the revision baseplate is not compatible with the triathlon ts insert but is compatible with the triathlon revision insert and the triathlon hinge insert.The use of a non-compatible ts insert with the revision baseplate resulted in the inability to properly lock the insert into the baseplate and subsequent wear.The global quality & operations (gqo) bbs and packaging teams reviewed the event and indicated the following: "based on the nature of the complaint, no relevant nc¿s being found, no opened quarantine tickets, the time gap for packaging operation steps for the affected lots, and the fact that the same hospital received both insert units, it has been determined that this is likely a product mix that occurred at the hospital.The global quality and operations investigation process is unable to confirm that this complaint is a manufacturing-related error." based on this information, it is likely that the ts insert and the revision insert were both opened during this surgery and inadvertently swapped, but this cannot be confirmed.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON REVISION INSERT X3 SZ6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20390565
Report Number0002249697-2024-01372
Device Sequence Number12399362
Product Code MBH
UDI-Device Identifier07613327560329
UDI-Public07613327560329
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K230416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5612-X-613
Device Lot Number391Y98
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale